New York, 2017High Wind in New York, January 4, 2017
January 4, 2017 · NWS BUF · 3 events in 3 counties and zones
Deep cold air building across the region brought strong, gusty winds to the eastern end of Lake Erie. Winds gusted to between 50 and 60 mph across parts of Erie, Genesee and Chautauqua counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep cold air building across the region brought strong, gusty winds to the eastern end of Lake Erie. Winds gusted to between 50 and 60 mph across parts of Erie, Genesee and Chautauqua counties. The strong winds blew down a portion of a concrete block building wall in East Pembroke. No one was in the building at the time. The strong winds downed trees and power lines. There were several structures damaged by falling trees, for example on Roma Avenue in Buffalo. Power outages were reported by New York State Electric and Gas and National Grid in all three counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jan 4, 9:54 AM EST, 36 minutes earlier.
Area forecast discussion, Jan 4, 9:54 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
954 AM EST Wed Jan 4 2017
.SYNOPSIS...
Complex low pressure draped from southern Quebec to the Maine coast
will push northeastward into Quebec province today. In its wake
colder and increasingly windy conditions will overspread the region
today...with lake effect snow also developing east of the lakes and
then continuing through the rest of the work week...along with much
colder temperatures.
&&
.NEAR TERM /THROUGH TONIGHT/...
The cold front continues its eastward progression this morning, now
just clearing the CWA as it pushes towards eastern NYS. A few rain
and snow showers linger across the region, but we're not looking at
any noteworthy accumulations until this afternoon when lake effect
snow increases east of both lakes. Previous disco below...
During this period...double-barrelled low pressure draped from southern
Quebec to the Maine coast will continue to deepen and make its way
northeastward across Quebec province...where it will begin to consolidate
tonight. In its wake a strong westerly flow of much colder air will
overspread our region...with strong cold air advection sending 850 mb
temps plummeting into the mid negative teens today...before lowering a
few additional degrees tonight.
For most areas...this will translate into steadily falling temperatures...
with temps in the 30s early this morning falling into the upper teens to
mid 20s by later this afternoon...then into the teens areawide tonight.
The colder air will also be accompanied by some strong winds thanks to
the tightening pressure gradient and strong cold air advection regime
that will be in place behind the low...with the latter helping to
efficiently mix down higher momentum air from aloft and generate 45-50
mph wind gusts at the surface areawide...for which wind advisories remain
in effect as outlined below.
East of the lakes...the onslaught of much colder air will also help
to generate areas of lake effect snow...with these beginning as somewhat
disorganized areas of mixed rain and snow showers this morning...before
changing over to all snow and becoming better organized this afternoon
and tonight as the cold air deepens and background synoptic-scale
moisture becomes more favorable.
With respect to the locations of the lake effect...off Lake Erie a
general 260 degree flow will be in place today...before veering
slightly to 270 degrees tonight. This will tend to focus the bulk
of the lake snows from Chautauqua county northeastward across Southern
Erie...northern Cattaraugus...and Wyoming counties...with the axis of
these shifting a little southward tonight with the aforementioned
veering of the low level flow.
Meanwhile off Lake Ontario...a general 250-260 degree flow will be
in place today before gradually veering to 260-270 degrees tonight.
As a result...the bulk of the Lake Ontario lake snows will be focused
between northern portions of the Tug Hill and the Watertown area
today...before gradually sinking southward to the Tug Hill proper
tonight.
With respect to snowfall amounts...the most significant accumulations
through this period will be found off Lake Ontario...where a longer
fetch...notably deeper moisture and lake EQL levels of 13-15 kft will
lead to accums of 1-2 feet through tonight...with the bulk of this
falling tonight and the highest overall amounts focused across the
Tug Hill...where orographic enhancement will also come into play.
Off Lake Erie accumulations will be notably lower as background
moisture will be nowhere near as favorable and the fetch across the
lake will be shorter...but amounts will probably still reach a solid
5-7 inches in the traditional snowbelts east of the lake through
tonight.
Due to the above...additional accumulations expected in the short
term period (discussed below)...and significant complications from the
wind (which will result in near whiteout conditions and considerable
blowing and drifting snow)...lake effect snow headlines remain in
effect as outlined in the watch/warning/advisory section below.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
A longwave trough will be parked across eastern North America
thorugh the period, placing the lower Great Lakes under deep
cyclonic flow that will also serve to advect Arctic air across the
lakes and into Western and North-Central New York, setting the stage
for a prolonged significant lake effect snow event across portions
of the forecast area. The event will already be ongoing as we move
into Thursday morning, with lake bands expected to be impacting
areas from Southern Erie county south into the western Southern Tier
and the northern portions of the Tug Hill, primarily across southern
Jefferson and northern Lewis counties.
As we move through the day on Thursday, mesoscale guidance is in
good agreement that we will see the Lake Erie band sharpen and
intensify as a shortwave approaches the region and synoptic moisture
increases across Lake Erie. The band is also expected to shift
northwards into the Buffalo Southtowns during the day on Thursday as
it intensifies, potentially significantly impacting the
afternoon/evening commute, particularly for those heading towards
the Southtowns. Even though equilibrium levels barely exceed 7kft
through the period, the Arctic airmass means that dendritic snow
growth layer will actually lie within this relatively shallow layer,
and with a characteristic "bullseye" of omega within this layer on
Thursday and again Thursday night, that will favor the production of
classic low-density snowfall, amounts of 12-18 inches are not out of
the question across the warned areas Thursday and Thursday night,
particularly across southern Erie and extreme northwestern Chautauqua
counties. A similar setup exists east of Lake Ontario, particularly
across the northern half of the Tug Hill Plateau...however higher
equilibrium levels and stronger orographic lifting here will favor
even greater snow totals, on the order of 2+ feet during the same
period.
Lake snows will continue into Friday, albeit at a reduced intensity
in the wake of the shortwave passage and associated shear, DNVA, and
drying aloft that may disrupt and weaken bands at times.
Nonetheless, cold air and cyclonic flow will persist in the low
levels, and as such activity will continue in one form or another
downwind of the lakes. Another shortwave crossing the area may
reinvigorate activity Friday evening. Once again, activity should
remain largely south of Buffalo, focusing on the Chautauqua Ridge
and Boston Hills as westerly flow regime remains in place. Better
access to more consistent synoptic moisture should maintain more
rigorous activity east of Lake Ontario. Saturday currently looks
to feature more of the same, with a weakening of activity during
the day Saturday before yet another shortwave enhances activity
Saturday night.
Regarding temperatures, as hinted at above, the forecast area will
see a prolonged period of temperatures that will run well below
normal, thanks to the preponderance of Arctic air settling across
the region. Highs through the period will only run in the teens to
low 20s, with lows in the teens to upper single digits. In this
case, general breeziness and the abundance of lake effect cloud
cover will serve keep nighttime temperatures from plunging even
lower. Of course, on the other hand, said breeziness also means that
wind chills will consistently run in the single digits to low teens
above zero through the period.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
The lake effect snows that will have been pounding the areas east of
lakes Erie and Ontario for several days will finally shift their
focus as we move into the latter half of the weekend. The impetus
for the shift will be the passage of a final, vigorous shortwave
Saturday night into Sunday that is progged to help kick the longwave
trough off to the east. We should see lake effect showers shift to
areas south of Lake Ontario and towards the PA border off Lake Erie
as northwesterly flow develops in the face of upstream ridging. This
activity will certainly not be as intense as seen in previous days,
nonetheless given the arctic airmass that will still be in place,
advisory snowfall amounts will not be out of the question across
these areas Sunday into Sunday evening.
The lake snows should finally come to an end Monday morning as a mid-
level ridge moves across the region and low-level flow backs to the
south during the day. Another shortwave following in the wake of
this ridge may bring a few more snow showers Monday night. The cold
weather may finally break by Tuesday as deep southerly flow and warm
advection pushes temperatures back above freezing.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Through the TAF period...double-barrelled low pressure draped from
southern Quebec to the Maine coastline will continue to deepen and
make its way northeastward across Quebec province...where it will
consolidate tonight. In its wake...much colder air will overspread
the region today and lead to the development of areas of lake effect
snow east of both lakes...which will then become better organized
later this afternoon and tonight...particularly east of Lake Ontario.
Outside of the main lake effect areas...expect fairly widespread
IFR conditions early this morning to tend to improve to MVFR/low VFR
as the low departs our region. Meanwhile within the main lake effect
areas...general LIFR/IFR conditions will largely continue...with the
KJHW/KART terminals most likely to be affected.
In addition...very windy conditions will also develop today in the
wake of the departing low...with widespread westerly winds of 15-30
knots and gusts to 40 knots expected. The strong winds will then
continue into this evening...before starting to diminish from west
to east overnight as the low pulls further away from our region.
Outlook...
Thursday through Saturday...Lake effect snow with attendant
LIFR/IFR east of the lakes...and MVFR/VFR elsewhere.
Sunday...VFR/MVFR with a chance of snow showers.
&&
.MARINE...
Complex low pressure draped from southern Quebec to the Maine coast
will push northeastward across Quebec province today while steadily
deepening. In its wake...a strong westerly flow of much colder air will
overspread the Lower Great Lakes today...with the combination of the
strong cold air advection regime and tightening pressure gradient
leading to the development of gales on both lakes. Once established
the gales will then continue into this evening...before gradually
diminishing from west to east overnight and early Thursday morning
as the pressure gradient relaxes.
Looking further out through the rest of the week and the upcoming
weekend...a general cold westerly flow may kick up enough at points
to occasionally bring some lower-end advisory-worthy winds and waves
to the region...however winds will be nowhere near as strong as we
will see today and tonight.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 1 AM EST Thursday for NYZ001>004-010>014-
019>021-085.
Lake Effect Snow Warning from 1 PM this afternoon to 5 PM EST
Friday for NYZ012-019-020-085.
Wind Advisory from 1 PM this afternoon to 10 AM EST Thursday
for NYZ005>008.
Lake Effect Snow Warning from 4 PM this afternoon to 5 PM EST
Friday for NYZ006>008.
Lake Effect Snow Advisory from 1 PM this afternoon to 6 PM EST
Thursday for NYZ010.
MARINE...Small Craft Advisory until 10 AM EST Thursday for LEZ020.
Gale Warning until 7 AM EST Thursday for LEZ040-041.
Small Craft Advisory until 10 AM EST Thursday for
LOZ030.
Gale Warning until 10 AM EST Thursday for LOZ042>045-
062>065.
&&
SYNOPSIS...JJR
NEAR TERM...JJR/THOMAS
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Jan 3, 3:03 PM EST, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
303 PM EST TUE JAN 3 2017
NYZ004-013-014-021-042015-
WAYNE-LIVINGSTON-ONTARIO-ALLEGANY-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ005-042015-
NORTHERN CAYUGA-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006-008-042015-
OSWEGO-LEWIS-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST
THURSDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 5 PM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ019-042015-
CHAUTAUQUA-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 5 PM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ007-042015-
JEFFERSON-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST
THURSDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 5 PM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001>003-011-042015-
NIAGARA-ORLEANS-MONROE-GENESEE-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ010-042015-
NORTHERN ERIE-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 6 PM
EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ012-020-085-042015-
WYOMING-CATTARAUGUS-SOUTHERN ERIE-
303 PM EST TUE JAN 3 2017
...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST
THURSDAY...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 5 PM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>045-062>065-042015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
303 PM EST TUE JAN 3 2017
...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-LOZ030-SLZ022-024-042015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
303 PM EST TUE JAN 3 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ040-041-042015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
303 PM EST TUE JAN 3 2017
...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
High Wind, Chautauqua
- When
- January 4, 10:30 AM EST to 2:00 PM EST
- Where
- Chautauqua forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Utility Company
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines in portions of Chautauqua county.
High Wind, Northern Erie
- When
- January 4, 11:00 AM EST to 2:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines in portions of Erie county.
High Wind, Genesee
- When
- January 4, 11:00 AM EST to 2:00 PM EST
- Where
- Genesee forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
Strong winds downed trees and power lines in portions of Genesee county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in California, January 4 to 5, 20171 death · $72,000 · 29 events
- Cold in Wisconsin, January 4, 20171 death · 1 event
- Lake-Effect Snow in New York, January 4 to 8, 2017$218,000 · 11 events
- Lake-Effect Snow in Pennsylvania, January 4 to 7, 2017$250,000 · 2 events
- Lake-Effect Snow in Ohio, January 4 to 7, 2017$200,000 · 2 events
- High Wind in Washington, January 4, 2017$153,000 · 50 kt wind · 1 event
- Winter Storm in Colorado, January 4 to 6, 201714 events
- Extreme Cold in Idaho, January 4 to 5, 20177 events
- Winter Weather in Kansas, January 4 to 5, 20174 events
- Winter Weather in Utah, January 4 to 5, 20172 events
- Blizzard in Alaska, January 4 to 5, 20172 events
- High Surf in Hawaii, January 4 to 7, 20172 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 677570, 677568, 677569.